Flood, Wyoming
- When
- June 27, 11:53 PM EST to June 30, 11:59 PM EST
- Where
- Wyoming County, Meshoppen
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 41.518, -76.016 (the zone’s center; the record gives no point)
Moderate flooding occurred at Meshoppen. The Susquehanna River at Meshoppen rose to the flood stage of 27 feet June 28th, at 12:53 AM EDT.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BGM wrote it up.
Moderate flooding occurred at Meshoppen. The Susquehanna River at Meshoppen rose to the flood stage of 27 feet June 28th, at 12:53 AM EDT. The river rose to the moderate flood level of 31 feet June 28th at 7:30 AM EDT. The river crested at 32.78 feet June 28th at 11:30 AM EDT. This flood crest ranks third. The record crest is 43.51 on June 23, 1972. The second highest crest was 36.34 feet January 20, 1996. The local basin average rainfall for June 26 to 29 was 6.04 inches. The river at Meshoppen remained above flood stage through the end of June.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jun 27, 2:50 PM EST, 9 hours 3 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 350 PM EDT TUE JUN 27 2006 .SHORT TERM (TONIGHT - THURSDAY)... OBVIOUSLY, A VERY BUSY DAY TODAY...SO WILL KEEP THIS SHORT AND SIMPLE. THE FRONTAL BOUNDARY EXTENDS FROM CENTRAL OHIO SWD ALONG THE APPALACHIANS. JUST AN IMPRESSIVE AMOUNT OF MOISTURE CONTINUES TO WORK IT/S WAY NORTHWARD...EXTENDING FROM TROPICAL SYSTEM OFF THE COAST OF NORTH CAROLINA ATTM. MODERATE TO HEAVY RAINFALL WITH EMBEDDED CONVECTION IS PRODUCING RAINFALL RATES OF ONE HALF TO ONE INCH PER HOUR WITH MUCH HIGHER IN CONVECTION. HAVE JUST RECEIVED A RELIABLE RAINFALL REPORT OF OVER ONE INCH IN 15 MINUTES. MANY AREAS ARE ALREADY EXPERIENCING SERIOUS FLOODING PROBLEMS...ESPECIALLY THE SOUTHEAST PART OF THE FORECAST AREA. WITH ADDITIONAL RAINFALL AMOUNTS ON THE ORDER OF 1.5 TO 3 INCHES AVERAGE THROUGH WED MORNING..AND LOCALLY HIGHER AMTS UP TO 5 INCHES DUE TO CONVECTIVE AND TERRAIN ENHANCEMENT POSSIBLE...MAJOR PROBLEMS ARE IN STORE FOR A GOOD CHUNK OF SOUTHERN NEW YORK AND NORTHEAST PA. THE NAM IS SLOWER THAN THE GFS IN MOVING THE FRONT AND PRECIP OUT WEDNESDAY MORNING. THE NAM DEVELOPS A WAVE ALONG THE BOUNDARY AND HOLDS IT BACK LONGER. HAVE TRENDED TWD CONSISTENT GFS. EITHER WAY, WILL SEE AN IMPROVING TREND WITH DIMINISHING PRECIP DURING THE DAY AS THE MOITURE PLUME MOVES OFF TO THE NORTHEAST. UPPER TROUGH MOVING INTO THE GREAT LAKES WILL LEAD TO MORE SCATTERED VARIETY SHRA WEDNESDAY AFTERNOON THRU THURSDAY. COOLING TEMPS ALOFT AND ENOUGH INSTABILITY TO CONTINUE CHC POPS FOR SHRA AND TSRA. && .AVIATION (26/18Z TO 27/18Z)... RAIN...HEAVY AT TIMES...WITH EMBEDDED TRWS WILL CONT THRU THE PD. THRU 00Z...XPCT MAINLY BRIEF DROPS INTO IFR CONDS AS THE PCPN REMAINS SCT. LTR TNGTR AND EARLY ON WED...A BROAD AREA OF PCPN WILL MOVE INTO THE AREA WITH A MORE STEADY AREA OF PCPN. CIGS AND VSBYS SHD DROP INTO THE IFR RANGE AFT 06Z MOST STATIONS...AND LINGER THERE UNTIL AT LEAST 12 TO 14Z WED. MORFORD && .LONG RANGE (THU NIGHT - MONDAY)... FCST AREA REMAINS UNDER THE INFLUENCE OF AN UPPER TROF...AND ASSOCIATED WET AND COOL CONDS...THRU THE PD. GOOD NEWS IS THAT THE TROPICAL CONNECTION TO THE TROF SHD BE BKN BY THE BEGGINNING OF THE PD...SO WHILE A CHANCE OF RAIN WILL REMAIN THRU MUCH OF THE PD...AMTS WILL BE LGT. FLWD HPC GUID FOR TEMPS...AND CLOSE TO HPC FOR POPS. MORFORD && .BGM WATCHES/WARNINGS/ADVISORIES... .NY...FLASH FLOOD WATCH FOR NYZ009-015>018-022>025-036-037-044>046- 055>057-062 UNTIL NOON EDT WEDNESDAY. .PA...FLASH FLOOD WATCH FOR PAZ038>040-043-044-047-048-072 UNTIL NOON EDT WEDNESDAY. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 341 AM EDT TUE JUN 27 2006 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-280745- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD- SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- 341 AM EDT TUE JUN 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT AN EXTREMELY MOIST AIRMASS REMAINS IN PLACE ACROSS THE REGION THROUGH WEDNESDAY MORNING. WITH THE GROUND ALREADY SATURATED DUE TO RECENT RAINFALL...FLASH FLOODING WILL BE POSSIBLE TODAY AND TONIGHT. ADDITIONAL RAINFALL OF 1 TO 3 INCHES CAN BE EXPECTED...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. ANY RAIN THAT FALLS WILL QUICKLY RUN OFF INTO AREA CREEKS AND STREAMS...CAUSING MANY TO OVERFLOW THEIR BANKS. THUS...A FLASH FLOOD WATCH IS IN EFFECT UNTIL 8 AM WEDNESDAY MORNING. PLEASE REFER TO ALBFFABGM WGUS61 FOR THE LATEST DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT IN SUPPORT OF HEAVY RAINFALL AND FLOODING. RAINFALL SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS OF ONE INCH OR GREATER. PB
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BINGHAMTON NY
715 PM EDT TUE JUN 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 AM FLASH FLOOD WYALUSING 41.67N 76.26W
06/27/2006 BRADFORD PA LAW ENFORCEMENT
ROCKSLIDE OCCURRED IN TOWN AS A RESULT OF VERY HEAVY
RAINFALL
0445 AM FLASH FLOOD VESTAL 42.08N 76.05W
06/27/2006 BROOME NY COUNTY OFFICIAL
COUNTY-WIDE STREET FLOODING
0445 AM FLASH FLOOD CORTLAND 42.60N 76.18W
06/27/2006 CORTLAND NY COUNTY OFFICIAL
COUNTY-WIDE STREET FLOODING
0448 AM FLASH FLOOD LITTLE MEADOWS 41.99N 76.13W
06/27/2006 SUSQUEHANNA PA COUNTY OFFICIAL
BRIDGE FLOODED IN TOWN. WATER TOPPED BRIDGE AND IS NOW
ENTERING HOMES.
0535 AM FLASH FLOOD CHITTENANGO 43.05N 75.87W
06/27/2006 MADISON NY LAW ENFORCEMENT
WIDESPREAD STREET FLOODING ACROSS NORTHERN PART OF
COUNTY. SEVERAL HOMES EXPERIENCING CRUMBLING FOUNDATIONS
DUE TO HIGH WATER.
0710 AM FLASH FLOOD HANCOCK 41.95N 75.28W
06/27/2006 DELAWARE NY LAW ENFORCEMENT
ALL ROADS CLOSED IN THE TOWN
0710 AM FLASH FLOOD COLCHESTER 42.17N 75.08W
06/27/2006 DELAWARE NY LAW ENFORCEMENT
NUMEROUS ROADS CLOSED DUE TO FLOODING
0810 AM FLASH FLOOD NESCOPECK 41.05N 76.21W
06/27/2006 LUZERNE PA TRAINED SPOTTER
ROUTE 93 FLOODED IN NESCOPECK AND CONYNGHAM. NUMEROUS
CREEKS OUT OF THEIR BANKS ACROSS THE COUNTY. NUMEROUS
ROADS FLOODED THROUGHOUT THE COUNTY.
0145 PM FLASH FLOOD WALTON 42.17N 75.13W
06/27/2006 DELAWARE NY CO-OP OBSERVER
MOST OF TOWN UNDER WATER.
0300 PM FLASH FLOOD ONEONTA 42.45N 75.07W
06/27/2006 OTSEGO NY AMATEUR RADIO
ALL ROADS CLOSED DUE TO WIDESPREAD FLOODING.
0310 PM FLASH FLOOD OWEGO 42.10N 76.26W
06/27/2006 TIOGA NY AMATEUR RADIO
BUSINESSES FLOODED DOWNTOWN.
0400 PM FLASH FLOOD BATH 42.34N 77.32W
06/27/2006 STEUBEN NY EMERGENCY MNGR
ROADS CLOSED DUE TO FLOODING.
0415 PM FLASH FLOOD MECKLENBURG 42.47N 76.70W
06/27/2006 SCHUYLER NY LAW ENFORCEMENT
1.10 INCHES IN 10 MINUTES. ROADS CLOSED AND DRIVEWAY
WASHOUTS.
0530 PM FLASH FLOOD LANESBORO 41.96N 75.58W
06/27/2006 SUSQUEHANNA PA EMERGENCY MNGR
HOUSES UNDER WATER. RESIDENTS BEING EVACUATED.
0530 PM FLASH FLOOD FREETOWN CORNERS 42.52N 76.03W
06/27/2006 CORTLAND NY AMATEUR RADIO
ROUTES 11 AND 41 CLOSED. ALSO FLOODING IN SOLON.
0530 PM FLASH FLOOD WAVERLY 42.01N 76.54W
06/27/2006 TIOGA NY LAW ENFORCEMENT
FIRST FLOOR OF HOUSES UNDER WATER. ALSO MAJOR FLOODING IN
CAMPBELL. 1 INCH OF RAIN IN 30 MINUTES IN TIOGA TERRACE.
0530 PM FLASH FLOOD CAROLINE 42.38N 76.30W
06/27/2006 TOMPKINS NY LAW ENFORCEMENT
BRIDGE WASHED OUT. ROADS CLOSED.
0550 PM FLASH FLOOD WYALUSING 41.67N 76.26W
06/27/2006 BRADFORD PA AMATEUR RADIO
NUMEROUS ROADS FLOODED OR WASHED OUT IN EASTERN BRADFORD
COUNTY.
0600 PM FLASH FLOOD NORWICH 42.53N 75.52W
06/27/2006 CHENANGO NY LAW ENFORCEMENT
COUNTYWIDE REPORTS OF HOUSES AND ROADS FLOODED
0615 PM FLASH FLOOD UNION CENTER 42.15N 76.07W
06/27/2006 BROOME NY AMATEUR RADIO
ROUTE 26 CLOSED DUE TO FLOODING.
0615 PM FLASH FLOOD HARFORD 41.78N 75.70W
06/27/2006 SUSQUEHANNA PA TRAINED SPOTTER
ROAD WASHOUTS. 1 INCH IN 15 MINUTES.
&&
MJCPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
738 PM EDT TUE JUN 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM FLASH FLOOD ROME 43.23N 75.49W
06/27/2006 ONEIDA NY LAW ENFORCEMENT
ROAD WASHOUTS ACROSS THE COUNTY.
&&
MJCPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BINGHAMTON NY
1012 PM EDT TUE JUN 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 AM FLASH FLOOD WYALUSING 41.67N 76.26W
06/27/2006 BRADFORD PA LAW ENFORCEMENT
ROCKSLIDE OCCURRED IN TOWN AS A RESULT OF VERY HEAVY
RAINFALL
0445 AM FLASH FLOOD CORTLAND 42.60N 76.18W
06/27/2006 CORTLAND NY COUNTY OFFICIAL
COUNTY-WIDE STREET FLOODING
0445 AM FLASH FLOOD VESTAL 42.08N 76.05W
06/27/2006 BROOME NY COUNTY OFFICIAL
COUNTY-WIDE STREET FLOODING
0448 AM FLASH FLOOD LITTLE MEADOWS 41.99N 76.13W
06/27/2006 SUSQUEHANNA PA COUNTY OFFICIAL
BRIDGE FLOODED IN TOWN. WATER TOPPED BRIDGE AND IS NOW
ENTERING HOMES.
0535 AM FLASH FLOOD CHITTENANGO 43.05N 75.87W
06/27/2006 MADISON NY LAW ENFORCEMENT
WIDESPREAD STREET FLOODING ACROSS NORTHERN PART OF
COUNTY. SEVERAL HOMES EXPERIENCING CRUMBLING FOUNDATIONS
DUE TO HIGH WATER.
0710 AM FLASH FLOOD COLCHESTER 42.17N 75.08W
06/27/2006 DELAWARE NY LAW ENFORCEMENT
NUMEROUS ROADS CLOSED DUE TO FLOODING
0710 AM FLASH FLOOD HANCOCK 41.95N 75.28W
06/27/2006 DELAWARE NY LAW ENFORCEMENT
ALL ROADS CLOSED IN THE TOWN
0810 AM FLASH FLOOD NESCOPECK 41.05N 76.21W
06/27/2006 LUZERNE PA TRAINED SPOTTER
ROUTE 93 FLOODED IN NESCOPECK AND CONYNGHAM. NUMEROUS
CREEKS OUT OF THEIR BANKS ACROSS THE COUNTY. NUMEROUS
ROADS FLOODED THROUGHOUT THE COUNTY.
0145 PM FLASH FLOOD WALTON 42.17N 75.13W
06/27/2006 DELAWARE NY CO-OP OBSERVER
MOST OF TOWN UNDER WATER.
0300 PM FLASH FLOOD ONEONTA 42.45N 75.07W
06/27/2006 OTSEGO NY AMATEUR RADIO
ALL ROADS CLOSED DUE TO WIDESPREAD FLOODING.
0310 PM FLASH FLOOD OWEGO 42.10N 76.26W
06/27/2006 TIOGA NY AMATEUR RADIO
BUSINESSES FLOODED DOWNTOWN.
0400 PM FLASH FLOOD BATH 42.34N 77.32W
06/27/2006 STEUBEN NY EMERGENCY MNGR
ROADS CLOSED DUE TO FLOODING.
0415 PM FLASH FLOOD MECKLENBURG 42.47N 76.70W
06/27/2006 SCHUYLER NY LAW ENFORCEMENT
1.10 INCHES IN 10 MINUTES. ROADS CLOSED AND DRIVEWAY
WASHOUTS.
0530 PM FLASH FLOOD CAROLINE 42.38N 76.30W
06/27/2006 TOMPKINS NY LAW ENFORCEMENT
BRIDGE WASHED OUT. ROADS CLOSED.
0530 PM FLASH FLOOD WAVERLY 42.01N 76.54W
06/27/2006 TIOGA NY LAW ENFORCEMENT
FIRST FLOOR OF HOUSES UNDER WATER. ALSO MAJOR FLOODING IN
CAMPBELL. 1 INCH OF RAIN IN 30 MINUTES IN TIOGA TERRACE.
0530 PM FLASH FLOOD FREETOWN CORNERS 42.52N 76.03W
06/27/2006 CORTLAND NY AMATEUR RADIO
ROUTES 11 AND 41 CLOSED. ALSO FLOODING IN SOLON.
0530 PM FLASH FLOOD LANESBORO 41.96N 75.58W
06/27/2006 SUSQUEHANNA PA EMERGENCY MNGR
HOUSES UNDER WATER. RESIDENTS BEING EVACUATED.
0550 PM FLASH FLOOD WYALUSING 41.67N 76.26W
06/27/2006 BRADFORD PA AMATEUR RADIO
NUMEROUS ROADS FLOODED OR WASHED OUT IN EASTERN BRADFORD
COUNTY.
0600 PM FLASH FLOOD NORWICH 42.53N 75.52W
06/27/2006 CHENANGO NY LAW ENFORCEMENT
COUNTYWIDE REPORTS OF HOUSES AND ROADS FLOODED
0615 PM FLASH FLOOD HARFORD 41.78N 75.70W
06/27/2006 SUSQUEHANNA PA TRAINED SPOTTER
ROAD WASHOUTS. 1 INCH IN 15 MINUTES.
0615 PM FLASH FLOOD UNION CENTER 42.15N 76.07W
06/27/2006 BROOME NY AMATEUR RADIO
ROUTE 26 CLOSED DUE TO FLOODING.
0730 PM FLASH FLOOD ROME 43.23N 75.49W
06/27/2006 ONEIDA NY LAW ENFORCEMENT
ROAD WASHOUTS ACROSS THE COUNTY.
0840 PM FLASH FLOOD FACTORYVILLE 41.56N 75.78W
06/27/2006 WYOMING PA TRAINED SPOTTER
TUNKHANNOCK CREEK FLOODING LOCAL PARK.
&&
MJCPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1018 PM EDT TUE JUN 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM FLASH FLOOD NESCOPECK 41.05N 76.21W
06/27/2006 LUZERNE PA TRAINED SPOTTER
NUMEROUS ROAD WASHOUTS IN THE TOWNSHIP. NESCOPEK CREEK
HHAS RISEN TO THE BOTTOM OF THE ROUTE 93 BRIDGE.
&&
MJCPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1128 PM EDT TUE JUN 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM FLASH FLOOD NORWICH 42.53N 75.52W
06/27/2006 CHENANGO NY LAW ENFORCEMENT
CANASAWACTA CREEK HAS FLOODED THE WEST SIDE OF THE CITY.
RESIDENTS BEING EVACUATED.
&&
MJCThe national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2006Every state in 2006This day in weather historyWarnings in Pennsylvania, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5516328.